Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Pain. 2015 Oct;28(4):280-283. English. Case Report. https://doi.org/10.3344/kjp.2015.28.4.280
Lee SH , Park JW , Hwang BM .
Department of Anesthesiology and Pain Medicine, Kangwon National University Hospital, School of Medicine, Kangwon National University, Chuncheon, Korea. arim14@kangwon.ac.kr
Abstract

Caudal epidural injection is a common intervention in patients with low back pain and sciatica. Even though the complications of fluoroscopically directed epidural injections are less frequent than in blind epidural injections, complications due to contrast media can occur. We report a case of anaphylactic shock immediately after injection of an intravenous nonionic contrast medium (iohexol) during the caudal epidural injection for low back pain and sciatica in a patient without a previous allergic history to ionic contrast media (ioxitalamate). Five minutes after the dye was injected, the patient began to experience dizziness, and the systolic blood pressure dropped to 60 mmHg. Subsequently, the patient exhibited a mild drowsy mental state. About 30 minutes after the subcutaneous injection of 0.2 mg epinephrine, the systolic blood pressure increased to 90 mmHg. The patient recovered without any sequela. Life-threatening complications after injection of intravenous contrast medium require immediate treatment.

Copyright © 2019. Korean Association of Medical Journal Editors.